Mathematician, distinguished former member of the Institute.

He activated at the Institute between 1968-1977, obtaining here the PhD title. Between 1977-2014? he activated at the Faculty of Mathematics and Computer Science, Babes-Bolyai University, where he was appointed professor since 1998.

He serves as a member of the Editorial Board of Journal of Numerical Analysis and Approximation Theory, edited at the Institute, under the auspices of the Romanian Academy.

Main fields of research: Functional Analysis, Mathematical Analysis, Approximation Theory.

He is a member of the Cluj Team on Numerical Analysis and Approximation Theory.

version of February 2, 2023.

Born December 11, 1945, in Nadlac (Arad county), Romania.

1959-1963 “I. Slavici” Highschool, Arad.

1963-1968 – Faculty of Mathematics and Mechanics, Babes-Bolyai University, Cluj-Napoca.

1979 PhD thesis, at Babes-Bolyai University, Cluj-Napoca. Thesis title: Best approximation with restrictions. PhD advisors: acad. T. Popoviciu (till 1975) and then prof. Dimitrie D. Stancu.

1968-1977 researcher at “T. Popoviciu” Institute of Numerical Analysis

1977-1980 assistant, Faculty of Mathematics and Mechanics, Babes-Bolyai University, Cluj-Napoca.

1980-1990 teaching assistant.

1990-1998 assistant professor.

1998-2014? professor.


Scientific papers

Elaborated at ICTP:

Books published in Romanian publishing houses

  • S. Cobzaş, Analiza Matematică – Calculul Diferenţial, Presa Universitară Clujeană, Cluj-Napoca 1997, 478 p.

Books as editor

  • S. Cobzaş (Editor), Topics in Mathematics, Computer Science and Philosophy, Professor Wolfgang W. Breckner at his 65th anniversary, Presa Univ. Clujeană, Cluj-Napoca, 2008.

Teaching books/manuals

  • Cobzaş, D. Andrica si M. Diaconescu, Culegere de probleme de algebră liniară. Fascicola 3: Spaţii Euclideene, Litografiat, Universitatea Babeş-Bolyai,  Facultatea de Matematică, Cluj-Napoca 1986, 148 p.

Other articles

  • S. Cobzaş,  Extreme values of the second degree polynomial functions of n variables, Gazeta Matematică, Seria A, 21, no. 3 (2003), 192-196.